Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
159 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is red spot in eye due to blood thinning properties of aspirin?

I'm a 43 yr old usually healthy male who over the last several years takes multivitamin, fish oil capsule, propecia for hair loss and low dose aspirin daily. Recently work related stress cause another bout of anxiety (had a few bouts over last few years) so I was finally put on Cymbalta with some xanax to bridge over until the Cymbalta kicks in. So far I've taken one 30mg a day for 5 days. Xanax during day .25 as needed. No physical side effect ie stomach, but did have some disturbed sleep for the first few nights. Last night was my first good night and woke up encouraged and feeling well. Then I noticed a red spot in the white of one eye with no recollection of injury - seemed to appear overnight. Seemed like a coincidence that this popped up out of nowhere and I just started the Cymbalta. I have a Dr. neighbor who I asked about it and she seemed to think it was unrelated to my current medications, aspirin - but since I'm already feeling a bit vulnerable due to the anxiety my concern was of course about the blood thinning properties of the aspirin and Cymbalta, and if one of these broken blood vessels in my eye could be indicative of a more dangerous situation like a stroke risk or something. Please advise.
Fri, 23 May 2014
Report Abuse
Ophthalmologist 's  Response
aspirin prevent clotting property of blood but does not stop it altogether. however you have noticed some bleeding points on your eyes. Doableeding time and clotting time test. It is not mandatory to take aspirin daily. Stop it for some time.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Stroke


Is red spot in eye due to blood thinning properties of aspirin?

aspirin prevent clotting property of blood but does not stop it altogether. however you have noticed some bleeding points on your eyes. Doableeding time and clotting time test. It is not mandatory to take aspirin daily. Stop it for some time.